Help with blood results please

Hi all. Recently diagnosed with Hypothyroidism. Went onto 25 Levothyroxine tablets. Had 2 blood tests since then. First showed T4 at 8 and then next test it had gone down to 7.2. My TSH was 24 and then down to 19 on second. Dr said this was well outside normal levels. She has increased Levo meds to 50 a day. Still feel really tired etc. How do the levels look? Still way off being normal ? Any help appreciated. Thx

4 Replies

  • Hi

    Do you have the ranges for those results especially for the FT4. The Tsh is obviously very high and no surprise you are feeling tired and unwell. I think it's also very important for us to know in order to help you properly :

    1)when did you start your medication and

    2)how long after was it upped to 50?

    Those are both very low doses. I don't know much about medication because I am only about to start myself but I do know it has been said lots of times on these forums that 25 and 50 are starting doses and with your tsh result you should be on a higher dose. Perhaps it has to be increased gradually so your body gets used to it so hopefully your gp will keep testing you regularly to make sure tsh keeps coming down.

  • 50mcg is still a starting dose, tests should be done around every 6 weeks with an increase in meds until you feel well. Some GP's make the mistake of believing that getting the TSH within the normal range is correct - it is wrong, we should have enough to make us feel well sometimes that means a suppressed TSH.

    Always get a copy of your thyroid gland blood tests from the surgery, with the ranges. They cannot refuse and if you have a query post them for members to comment.

    Ask your GP to test your Vitamin B12, Vit D, iron, ferritin and folate too as they are usually deficient.

  • To give you an idea, my TSH was 7.5 when I was first diagnosed a year ago. I am now on 75mcg. You seem quite a bit worse than me (higher TSH) so you will probably need more than 75mcg to make you feel well. Everyone is different but this should give you some idea. Your doctor has started you off slowly because they seem to be paranoid about overmedicating people. Many doctors it would seem would rather undermedicate their patients, leave them feeling miserable, then give them anti depressants for ever.

  • Ensure they don't leave you on the same dose for too long between tests. If you aren't well on your current dose, make sure they're testing and adjusting your dose every six weeks if they will, until they get it right. They may insist on a longer gap between tests - two or three months - but don't let them just leave you on meds and forget you. x

You may also like...